View Full Version : Vyvanse crippling Anxiety, Tolerance/Please Read


adhd23
05-18-16, 04:45 PM
Hello, I was diagnosed with ADHD around 4 months ago.
My psychiatrist prescribed me with Vyvanse. (I used Adderall IR 25mg around 2 or 3 times shortly before this NOT PRESCRIBED) He first prescribed me 20mg because I was 14 and weighed around 90 pounds. When I started taking the meds they worked just fine. I experienced Euphoria when I started taking them. I kept taking them and the Euphoric feeling was fading away. When I felt the effectiveness of it drop I started taking 40mg (2x20mg) I started getting Euphoria again and I enjoyed it. Then I felt the Euphoria fading away AGAIN so I took 60mg (3x20mg) and I got euphoria again.
---I had 20 mg for two months
After two months I got 30mg since the effectiveness of it dropped. (because I was abusing the vyvanse and because 20mg overall is a very low dose.) When I got 30mg anxiety was starting to develop. I was taking constantly 60mg or 90mg to be social and to feel the euphoric effects and to not feel anxiety that was effecting me pretty bad.
One day I took 120 mg. I felt a huge RUSH of energy through out my body. I felt like a new person. I was social, talkative, and extremely concentrated on my A.P. work. two hours later I felt like fainting I felt extremely anxious in the classroom. I was literally gonna faint (this was a panic attack, I did not know what a panic attack was since I never had one) I went to the nurse. i felt very jittery. i could not stay calm. my pupils were VERY dilated, my anxiety was extremely bad. My mom signed me out.......

(I completely STOPPED abusing the meds)

Ever since I have had extremely bad anxiety. I can't be alone without my best friend when I walk in a room full of people, I cant sit still quite for a while because I'lll start feeling shortness of breath, dizziness, disconnection from my surroundings, sweating, TACHYCARDIA , stuttering when I talk... When this happens I drink water impulsively. I drink over 3-4 water bottles in school because of my anxiety . I also, peel the skin off my fingers.

One day, I was in tutoring and I felt this wave of anxiety hit me after a person that made fun of me sat in front of me. I started reaching for my backpack like if I was looking for something. It got so severe I just walked out of the room (my head was about to explode!) and went to the bathroom. My heart beat was at 143bpm I almost fainted. I was completely disconnected from reality. I stayed in the bathroom for 30 minutes and then I went to the main office and texted someone to bring my backpack and my mom picked me up.

I started abusing the meds AGAIN. for two weeks. I took 60mg around 2 times. 90mg four times and 120 once. ( I threw up 10 minutes after taking them because I got this severe anxiety/worry of OD and because of last experience.)

I stopped and promised my self to not do it again.

I stopped taking the Vyvanse.


After I stopped taking it again My tolerance dropped but 30mg was still not working. I got my doctor to prescribe me 40mg but he was acting suspicious and shady and asked questions such as how many pills does he have left etc.

I am getting my 40 mg refill tomorrow. Does anyone know how i can deal with this anxiety and this kinda high tolerance level? please help. I am not going to abuse it again. It was just to get high and experiment..

By the way, is it normal for Vyvanse to cause drowsiness because its been happening recently.

qanda
05-18-16, 09:27 PM
I do know some ADHD meds are more likely to cause anxiety than others (because my daughter has adhd and severe anxiety so doc has not put her on adhd meds because they may worsen her anxiety). I just don't know which adhd meds are best for those with anxiety, but ask your doc.

sarahsweets
05-20-16, 04:53 AM
What you need is intensive outpatient drug treatment. I say this because regardless of all of the negative issuses you seem to have developed, I dont believe they are completely related to vyvanse abuse. And you have tried stopping, starting and controlling the vyvanse on your own and its not working. If you do not get this thing under control now, it will only be another substance that you replace vyvanse with. SERIOUSLY people downplay stimulant misuse and abuse but it does wake the beast. Its a symptom of something else going on and you need help.

Abcdef
05-20-16, 08:37 PM
This is probably why the NHS use amphetamines as a last resort par example.

It's not down to money, but misuse.

With that said, I do realize you stay in the US. Ask your Doctor about Concerta.

You can't and wouldn't wont to abuse this med.

I won't say much more on the matter because it's trial and error but worth a shot.

I can't imagine it costing much there because the patent ran out years ago, so it cost buttons..everywhere....probably another reason your Docs put you on the hardcore stuff first.

take care

Sweetshaunna
05-21-16, 03:48 AM
Medication alone I feel isn't enough. All the medication does is level the playing field. Behavioral therapies are out there that help tons and compensate for the things the meds can't. I am not a doctor but I have seen ADHD comorbid more often then not. My ADHD came with anxiety and substance abuse.

Plus with puberty going on and being in school it's one big box of variables. I suggest starting by talking to your mom about it. Be completely honest about everything. If your honest and really want help I highly highly doubt she'll be angry with you. If the adults around you don't know the whole story they aren't going to be able to help you solve the correct problem. Then move on to your doctor. Hopefully they will be able to do more testing to rule out other possible problems then work on figuring out what's going on get you on a good treatment plan. Most likely it will include everything from meds, to counseling, to groups and accountability. Nobody wants you to suffer and as long as your 100% honest things should work out great. If you're looking for the euphoria or energy or whatever talk to them about it. I abused drugs because I had anxiety and wanted to feel happy. Who doesn't want to feel happy? Once I got honest with myself and the people around me who loved me and truly wanted what was best for me, my life improved immeasurably.

Good luck!!

adhd23
06-04-16, 08:57 PM
I am allergic to Methylphenidate

Pilgrim
06-07-16, 11:57 AM
Not wanting to sound like someone's dad. I would listen to some of the advice above.

Everyone is tempted to take more sometimes, but as said above its another attitude at work.
Sometimes less is more. Anxiety is a sign of to much.